How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Keane Your Own Question
Dr. Keane
Dr. Keane, Therapist
Category: Mental Health
Satisfied Customers: 1371
Experience:  Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
Type Your Mental Health Question Here...
Dr. Keane is online now
A new question is answered every 9 seconds

I take sertraline at night. very drowsy during day. thinking

Customer Question

JA: Hi. What is your issue regarding?
Customer: i take sertraline at night. very drowsy during day.
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: thinking of switching to morning.
JA: Anything else in your medical history you think the psychologist should know?
Customer: havent spoken to doc yet. been on for over a year. nonother issues
Submitted: 2 months ago.
Category: Mental Health
Customer: replied 2 months ago.
Hi, Im on 150mg of Sertraline a day. Can I take 100 at night and 50 in the morning to try and spread the dose to minimise the side-effects? It is making me very drowsy at about 17:00 each day and all I want to do is sleep.
Worried about it making me even more drowsy during the day if I switch to the morning. Looks like it has its biggest impact on me about 19 hours after I take it. At that time I feel desperate to sleep. Horrible feeling. Medicine works very well for my anxiety and depression, but the exhaustion is a horrible side effect. Can't drink alcohol at all as this magnifies the side effects.
Customer: replied 2 months ago.
Should I try another SSI? Is it difficult to switch? Very worried about side effects of trying a new one. Scary thought!
Customer: replied 2 months ago.
I now often go straight from work to bed. Sleep and then wake up late in the night, stay awake for a few hours and then go back to sleep. The Sertraline has thrown my sleeping out completely.
Expert:  DocPhilMD replied 2 months ago.

any other medical issues?

Related Mental Health Questions